Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Groups of linear operators defined by group characters

Authors: Marvin Marcus and James Holmes
Journal: Trans. Amer. Math. Soc. 172 (1972), 177-194
MSC: Primary 20G05
MathSciNet review: 0310081
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Some of the recent work on invariance questions can be regarded as follows: Characterize those linear operators on $ \operatorname{Hom} (V,V)$ which preserve the character of a given representation of the full linear group. In this paper, for certain rational characters, necessary and sufficient conditions are described that ensure that the set of all such operators forms a group $ \mathfrak{L}$. The structure of $ \mathfrak{L}$ is also determined. The proofs depend on recent results concerning derivations on symmetry classes of tensors.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20G05

Retrieve articles in all journals with MSC: 20G05

Additional Information

PII: S 0002-9947(1972)0310081-9
Keywords: Representations, characters, linear transformations, elementary divisors, symmetry classes of tensors, derivations on symmetry classes
Article copyright: © Copyright 1972 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia